MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 3/10MM

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 3/10MM
Catalog Number 02.09.0310H
Health Effect - Clinical Code No Information (3190)
Date of Event 06/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Gmk-hinge fixed tibial insert size 3/10 mm (reference 02.09.0310h) is not registered in us.In particular, all sizes of gmk-hinge fixed tibial inserts 10 mm are not registered and marketed in the us.Nevertheless, this event is being reported to fda since all sizes of the gmk-hinge fixed tibial inserts thicknesses 12-14-17-20-23-26 mm are registered and marketed in the us and the event involves the screw, that is the same for sizes and thicknesses of the subject insert.Batch review performed on 13 july 2017.(b)(4).
 
Event or Problem Description
Revision surgery 16 months after primary due to breakage of the screw.The screw was loose in the joint.Surgeon removed the screw and replaced the inlay, without a screw.The surgeon was not quite happy with the solution, he did not want to make a tibia change.
 
Additional Manufacturer Narrative
On 14 jul 2017 the medical affairs (b)(4) made the following analysis: radiographic images provided show the presence of a broken insert fixation screw 1 year after primary surgery.The reason of this failure is not known.It is conceivable that in a case with very high instability the screw was forced to withstand high stresses, beyond the design parameters, because the anatomic structures were not contributing.Immediate removal of the screw is strongly recommended.Visual inspection of the articular surfaces can be made during revision and any damage can be assessed.The surgeon decided to replace only the polyethylene insert.On 17 july 2017 the r&d project manager added the following comments: radiographic images provided show the presence of a loosened insert fixation screw 16 months after primary surgery.The picture taken from explanted screw shows that it was broken, but gives no indications about appearance of fracture , furthermore the screw is not being returned to manufacturer.The reason of this failure may be due to an improper tightening torque applied during surgery, but this cannot be demonstrated.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 3/10MM
Common Device Name
FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6714026
Report Number3005180920-2017-00379
Device Sequence Number10955511
Product Code KRO
UDI-Device Identifier07630030825125
UDI-Public07630030825125
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number02.09.0310H
Device Lot Number151218
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2017
Supplement Date Received by Manufacturer06/14/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight80